Utah, 2003Damaging Wind in Utah, July 23, 2003
July 23, 2003 · NWS SLC · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Jul 23, 2:23 PM MST, 3 hours 52 minutes earlier.
Area forecast discussion, Jul 23, 2:23 PM MST, 3 hours 52 minutes before
UTAH AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
323 PM MDT WED JUL 23 2003
.SYNOPSIS...A VERY WARM AIRMASS WILL REMAIN OVER UTAH THROUGH THE
WEEKEND WITH AREAS OF INSTABILITY.
.DISCUSSION...LOTS OF CUMULUS TODAY POKING UP THROUGH SMOKY SKIES.
SMOKE OVER THE GSL BASIN CAME FROM LARGE WILDFIRES IN CENTRAL IDAHO.
CONVECTION FORMING OVER THE HIGH TERRAIN CURRENTLY AND WILL MOVE
INTO THE BASINS OVERNIGHT. UPPER LEVEL HIGH WILL BE SHIFTING EAST
THE NEXT FEW DAYS. THAT WILL CAUSE UPPER LEVEL FLOW TO COME AROUND
TO THE SOUTHWEST SO WE SHOULD HAVE A DECENT AMOUNT OF MOISTURE FOR
DAILY CONVECTION THROUGH EARLY NEXT WEEK. SOUTH WINDS WILL ALSO
INCREASE SOME THURSDAY.
SLC 1332 CDC 3322 GIBSON
.SLC...NONE.
Hazardous weather outlook, Jul 23, 6:00 AM MST, 12 hours 15 minutes before
IDZ024-025-UTZ001>021-WYZ021-DDHHMM-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
700 AM MDT WED JUL 23 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS OF
UTAH...EXTREME SOUTHEAST IDAHO AND EXTREME SOUTHWEST WYOMING
.DAY ONE... TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
WCJIN-WYSW
Thunderstorm Wind, Tooele
- When
- July 23, 6:15 PM MST
- Where
- Tooele County, Dugway
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.449, -113.131 (the zone’s center; the record gives no point)
Thunderstorm microburst winds gusting to 59 mph (51 kts) were recorded at the Simpson Springs Dugway mesonet site.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind and Lightning Strike in Texas, July 23, 20031 death · 2 injured · $14,000 · 58 kt wind · 3 events
- Heat in Oklahoma, July 23, 20031 death · 1 event
- Flash Flooding in New York, July 23, 2003$7.4 million · 3 events
- Wildfire in California, July 23 to 28, 2003$2.6 million · 1 event
- Flash Flood and Damaging Winds in Texas, July 23, 20031 injured · $273,000 · 60 kt wind · 6 events
- Flash Flood in Ohio, July 23, 2003$500,000 · 1 event
- Flooding in Ohio, July 23, 2003$350,000 · 4 events
- Damaging Wind in California, July 23, 2003$200,000 · 80 kt wind · 1 event
- Flood in Pennsylvania, July 23, 2003$100,000 · 1 event
- Damaging Wind in South Carolina, July 23, 2003$100,000 · 68 kt wind · 1 event
- Damaging Wind in Texas, July 23, 2003$50,000 · 60 kt wind · 1 event
- Lightning Strike in Maryland, July 23, 2003$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5380327.